I had said that I would not go back up on the Effexor, even if it was just to go back down on it more slowly. But today, even after taking my 150mg capsule this evening when I got home, the symptoms have not subsided- so I suspect tomorrow will be even worse. And really, it is only just a couple of weeks since I was taking 450gm.
So I took another capsule, opened it up, and dumped out what I thought was about half of it. Then I put it back together, and swallowed it. That would get me to about 225mg, which is half of where I started. Plus I am taking it all at night- previously I had split my dose. I will do this until the symptoms go away or at least become manageable. Slower is better in some ways- fewer withdrawal effects to deal with. But you don't get the rewards as fast either, which is the motivation for doing this.
I have decided that if I wind up having to go on another antidepressant- I will give prozac another shot. It has worked before. Not the cleanest drug- it has a lot of interactions that make it messy, but it has a good track record with me. The only better ones for me are the MAOI's. But I get so orthostatic going on them I am really impaired- it would take a long time to get me up to good dose and be able to function. Plus a lot of doctors won't prescribe them- and I need really high doses. But I think they are out just because of the orthostatic hypotension. Hopefully I am not going to need another antidepressant- I am just planning ahead.
My step mother told me that she thinks it is possible to get admitted to a hospital for a "wash out" of medication. But I don't want a washout of all meds. I just want to get off of Effexor, and see where I am then. I don't know if I want to go further that this or not, I can't know ahead of time. I have to see how much that buys me- and how I feel then. I'm not against meds if they are helping me. I am against things that are not helping me.
It is just really hard to tell what is making you better and worse sometimes. Especially over the long term- which is how most of these drugs are prescribed. And that is the major problem of psychiatry.
I think the increased Effexor is knocking down my withdrawal symptoms a couple of notches. Good. But a short term effect and not something that I should base long term decisions on.